MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Catalog Number 442265
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: catalog: 442265 batch no.: 4277798 customer reported a molecular false positive result.Neither photos nor returned good samples were received.Upon further evaluation it was noticed that complaint received was from a product already expired.Investigation cannot be conducted to the retention samples since the product is already expired.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.The batch history record was not reviewed as the lot is expired, nonetheless batch history records are always reviewed prior to product release.As per product insert a gram-stained smear from culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.Due to the nature of biological materials in media products and inherent organism variability, the user should be cognizant of potential variable results in the recovery of certain microorganisms.Molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufacturer¿s instructions for use.Complaint is unconfirmed.Refer to customer letter.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description
Report 1 of 4: it was reported while using bd bactec¿ lytic/10 anaerobic/f culture vials, one false positive of c.Tropicalis occurred.No adverse impact was reported regarding the patient or user.

Brand Name
BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22894462
Report Number2647876-2025-00309
Device Sequence Number12985906
Product Code MDB
UDI-Device Identifier00382904422653
UDI-Public(01)00382904422653(17)250707(10)4277798
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K954925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/07/2025
Device Catalogue Number442265
Device Lot Number4277798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown